Alert archive / New York / Winter Storm Warnings in 2009

Winter Storm Warning 5, NWS New York, NY

December 9, 2009Orange County, New York

NWS New York, NY issued this winter storm warning at Dec 9, 2009, 6:36 AM EST for Orange County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2009, 6:36 AM EST (11:36 UTC)
Expired
Dec 9, 2009, 9:15 AM EST
In force
3 hr
Issued by
NWS New York, NY

County Orange County, NY

The radar

The Albany radar (KENX), 133 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 11.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KOKX 091136
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
636 AM EST WED DEC 9 2009

...WINTRY WEATHER EXPECTED THROUGH AROUND MIDDAY...

.A DEVELOPING COASTAL LOW OVER SOUTHEAST VIRGINIA...WILL TRACK TO
CENTRAL LONG ISLAND BY THIS AFTERNOON...THEN TO NEAR BOSTON BY
EVENING. THIS LOW WILL CAUSE A WINTRY MIX MAINLY NORTH AND WEST
OF NEW YORK CITY THIS MORNING...AND ACROSS NORTHERN PORTIONS OF
THE LOWER HUDSON VALLEY INTO EARLY THIS AFTERNOON.

NYZ067-091945-
/O.UPG.KOKX.WW.Y.0010.000000T0000Z-091209T2000Z/
/O.NEW.KOKX.WS.W.0005.091209T1136Z-091209T2000Z/
ORANGE-
636 AM EST WED DEC 9 2009

...WINTER STORM WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL 3 PM
EST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

SNOW WILL GRADUALLY MIX WITH FREEZING RAIN AND SLEET BY MID
MORNING...THEN CHANGE TO ALL RAIN BY MID AFTERNOON. TOTAL SNOW
ACCUMULATIONS SHOULD RANGE FROM 4 TO 8 INCHES...AND ICE
ACCUMULATION UP TO ONE QUARTER OF AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB
SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES.

&&

$$

NYZ068-091945-
/O.CON.KOKX.WW.Y.0010.000000T0000Z-091209T2000Z/
PUTNAM-
636 AM EST WED DEC 9 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

SNOW WILL GRADUALLY MIX WITH FREEZING RAIN AND SLEET BY MID
MORNING...THEN CHANGE TO ALL RAIN BY MID AFTERNOON. TOTAL SNOW
ACCUMULATIONS SHOULD RANGE FROM 3 TO 7 INCHES...AND ICE
ACCUMULATION UP TO ONE TENTH OF AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CTZ005>008-NJZ002>004-NYZ069-070-091700-
/O.CON.KOKX.WW.Y.0010.000000T0000Z-091209T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-
ROCKLAND-NORTHERN WESTCHESTER-
636 AM EST WED DEC 9 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

SNOW WILL GRADUALLY MIX WITH FREEZING RAIN AND RAIN THIS
MORNING...BEFORE CHANGING TO ALL RAIN BY THIS AFTERNOON. TOTAL
SNOW ACCUMULATIONS SHOULD RANGE FROM 3 TO 6 INCHES ACROSS WESTERN
PASSAIC COUNTY...2 TO 4 INCHES ACROSS NORTHERN NEW
HAVEN...NORTHERN FAIRFIELD AND EASTERN PASSAIC COUNTIES...1 TO 3 INCHES
ACROSS WESTERN BERGEN COUNTY...AND AROUND AN INCH ACROSS NORTHERN
MIDDLESEX AND NEW LONDON COUNTIES. A GLAZE OF ICE IS ALSO EXPECTED
ON TOP OF THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MALOIT
1 follow-up statement
000 
WWUS41 KOKX 091415
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
915 AM EST WED DEC 9 2009

...A WARM FRONT APPROACHING THE AREA...

.AS A WARM FRONT APPROACHES...SNOW AND ANY WINTRY MIX HAS
TRANSITIONED TO RAIN.

NYZ067-091515-
/O.CAN.KOKX.WS.W.0005.000000T0000Z-091209T2000Z/
ORANGE-
915 AM EST WED DEC 9 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WINTER
STORM WARNING. 

SNOW HAS ENDED. A FEW LOCATIONS MAY OBSERVE SOME FREEZING
RAIN...HOWEVER MOST LOCATIONS HAVE WARMED ABOVE FREEZING. AS
SUCH...THE WINTER STORM WARNING IS CANCELLED.

$$

CTZ005>008-NJZ002>004-NYZ069-070-091515-
/O.CAN.KOKX.WW.Y.0010.000000T0000Z-091209T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-
ROCKLAND-NORTHERN WESTCHESTER-
915 AM EST WED DEC 9 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOW HAS ENDED. A FEW LOCATIONS MAY OBSERVE SOME FREEZING
RAIN...HOWEVER MOST LOCATIONS HAVE WARMED ABOVE FREEZING. AS
SUCH...THE WINTER WEATHER ADVISORY IS CANCELLED.

$$

NYZ068-091515-
/O.CAN.KOKX.WW.Y.0010.000000T0000Z-091209T2000Z/
PUTNAM-
915 AM EST WED DEC 9 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOW HAS ENDED. A FEW LOCATIONS MAY OBSERVE SOME FREEZING
RAIN...HOWEVER MOST LOCATIONS HAVE WARMED ABOVE FREEZING. AS
SUCH...THE WINTER WEATHER ADVISORY IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this winter storm warning went out at Dec 9, 6:33 AM EST, 3 minutes earlier.

Area forecast discussion, Dec 9, 6:33 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
633 AM EST WED DEC 9 2009

.SYNOPSIS...
HIGH PRESSURE CONTINUES TO SLOWLY RETREATS NORTHEAST TODAY...AS A
STRONG LOW PRESSURE SYSTEM TRACKS ACROSS THE GREAT LAKES...AND A
SECONDARY LOW TRACKS FROM SOUTHEAST VIRGINIA...TO CENTRAL LONG
ISLAND BY THIS AFTERNOON...AND NEAR BOSTON BY THIS EVENING. THESE
TWO STORMS WILL SLOWLY LIFT TO OUR NORTH TONIGHT. HIGH PRESSURE
BUILDS IN FROM THE WEST THROUGH SATURDAY NIGHT...THEN SLIDES
OFFSHORE SUNDAY. A COASTAL LOW COULD THEN IMPACT THE AREA EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SNOW WILL CONTINUE ACROSS THE INTERIOR INTO THE RUSH HOUR...WITH
ANY MIXED PRECIPITATION ELSEWHERE CHANGING TO ALL RAIN BY SUNRISE.
ALL READY HAVE RECEIVED REPORTS OF 1 TO 3.5 INCHES OF SNOW MAINLY
FROM ORANGE COUNTY EAST INTO NORTHERN FAIRFIELD COUNTY. OF A BIT
OF A SURPRISE WAS A REPORT OF AROUND 1 INCH OF SNOW IN
STONY BROOK...SUFFOLK COUNTY.

ALL MODELS HAVE SHIFTED THEIR TRACK OF THE COASTAL LOW...AND LOW
LEVEL WARM CORE FURTHER EAST. NAM AND GFS IN FAIRLY GOOD AGREEMENT
ON LOW TRACK (NAM SLIGHTLY SLOWER THAN GFS). WITH THE NAM HANDLING
THE COLD AIR DAMMING BETTER HAVE LEANED TOWARDS THE NAM WITH THIS
SYSTEM. SO FAR PRESSURE FALLS SHOW NAM IS ON TRACK WITH ITS IDEA
OF TAKING THE COASTAL LOW TO SE VA EARLY THIS MORNING...THEN UP TO
AROUND WASHINGTON DC BY AROUND SUNRISE. THE LOW SHOULD THEN TRACK
NE TO CENTRAL LONG ISLAND THIS AFTERNOON.

THIS FURTHER EASTWARD TRACK OF THE COASTAL LOW AND CORE OF LOW
LEVEL WARM AIR...WILL KEEP INTERIOR LOCATIONS COLDER THAN
EXPECTED...AND AS A RESULT...HAVE UPPED SNOW AND ICE TOTALS ACROSS
THE INTERIOR AND EXPANDED THE WINTER WEATHER ADVISORY TO INCLUDE
ALL OF INTERIOR SOUTHERN CONNECTICUT AND INTERIOR NORTHEAST NEW
JERSEY...AS WELL AS NON-COASTAL PORTIONS OF THE LOWER HUDSON
VALLEY. ALSO EXTENDED WINTER WEATHER ADVISORY ACROSS ORANGE/PUTNAM
INTO THE AFTERNOON AS SOME POCKETS OF FREEZING/BELOW TEMPERATURES
WILL LIKELY LAST INTO THE AFTERNOON WITH A RESULT OF FREEZING
RAIN.

USED NAM 2-METER TEMPERATURES AS ENTERING ARGUMENT FOR
TEMPERATURES TODAY...BUT SUSPECT THEY WILL LIKELY END UP BEING TOO
WARM...ESPECIALLY ACROSS ORANGE-NORTHERN PUTNAM COUNTIES WHERE IT
SUFFERS FROM EVEN THE NAM BEING TOO QUICK TO END COLD AIR
DAMMING)...AND ACROSS LONG ISLAND/EASTERN CT WHERE NAM 2-METER
TEMPERATURES USUALLY WARM THINGS TOO MUCH IN WARM AIR MASS
BEHIND/TO THE EAST OF THE COASTAL LOW...AND DEFINITELY TOO MUCH
WET OF THE COASTAL LOW (MAV NUMBERS SEEMED REASONABLE ACROSS
WESTERN LONG ISLAND AND NYC AS A RESULT).

ALL MODELS ALSO EXTENDED THE DURATION OF RAINFALL TODAY...SO HAVE
KEPT POPS CATEGORICAL ALL DAY...EXCEPT OVER FAR WESTERN AREAS
WHERE LOWER TO LIKELY (CHANCE FAR WESTERN ORANGE COUNTY).

IN COORDINATION WITH HPC...DID UNDERCUT MODEL QPF SLIGHTLY...BUT
WITH BANDING POTENTIAL DECIDED TO KEEP FLOOD WATCH UP EVERYWHERE
(THOUGH FLOODING NOW LESS LIKELY ACROSS AREAS WITH 2+ INCHES OF
SNOW). SEE HYDROLOGY SECTION FOR FURTHER DETAILS.

WIND ADVISORY CONTINUED AS IS FOR LONG ISLAND/COASTAL CT/IMMEDIATE
NEW YORK CITY METRO THROUGH 2 PM. STILL EXPECT GUSTY E WINDS AHEAD
OF THE COASTAL LOW OF 25-30 MPH WITH GUSTS TO 45-50 MPH. THERE
SHOULD BE A LULL IN THE WINDS STARTING AROUND MID AFTERNOON...WITH
PRESSURE GRADIENT RELAXED IN VICINITY OF COASTAL LOW CROSSING THE
REGION.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
CROSSING COLD FRONT COUPLED WITH LF QUADRANT OF 150+ KNOT 300 HPA
JET WARRANTS CHANCE POPS FOR SHOWERS THIS EVENING. ENOUGH COLD
AIR COULD WORK IN ACROSS THE NORTHERN TIER THAT THEY COULD MIX
WITH/CHANGE TO SNOW SHOWERS BEFORE ENDING THERE. WINDS INCREASE
WITH STRONG COLD ADVECTION AND HAVE ISSUED WIND ADVISORY FOR THE
SAME AREA AS THE CURRENT ONE + ESSEX AND UNION COUNTIES IN NJ
FROM 8PM TONIGHT THROUGH 6AM THURSDAY WITH WEST WINDS OF 25-30
MPH GUSTING TO 45 TO 50 MPH EXPECTED. WINDS SHOULD DIMINISH
ENOUGH IN LOW LEVELS...THAT WHILE GUSTY WINDS WILL CONTINUE INTO
FRIDAY...THEY SHOULD REMAIN BELOW ADVISORY LEVELS.

OTHER THAN THE WIND...THE MAIN STORY IN THE SHORT TERM WILL BE
BELOW NORMAL TEMPERATURES...AS THE COLDEST AIR MASS OF THE FALL
BUILDS INTO THE REGION AHEAD OF CANADIAN HIGH PRESSURE BUILDING IN
FROM THE WEST. EXPECT HIGHS THURSDAY TO STRUGGLE TO REACH THE
UPPER 30S/AROUND 40...LOWS THURSDAY NIGHT IN THE TEENS ACROSS THE
INTERIOR AND 2OS ELSEWHERE (ABOUT 10 DEGREES BELOW NORMAL) WITH
WIND CHILLS FROM THE SINGLE DIGITS TO LOWER TEENS). HIGHS FRIDAY
WILL STRUGGLE TO REACH THE UPPER 20S ACROSS THE INTERIOR AND THE
FREEZING MARK ELSEWHERE (12-15 DEGREES BELOW NORMAL) AND WIND
CHILLS INN THE TEENS. LOWS FRIDAY NIGHT WILL BE SIMILAR TO
THURSDAY NIGHT...EXCEPT OVER LONG ISLAND...WHERE DIMINISHING
WINDS WILL ALLOW FOR THE PINE BARRENS TO COOL OFF LIKE THE
INTERIOR. WIND CHILLS WILL BE IN THE SINGLE DIGITS FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
00Z ECMWF/GFS HAVE CHANGED THEIR TUNE FROM THE 12Z VERSIONS...SO
HAVE TWEAKED THE EXTENDED TOWARDS THE NEW RUNS. FIRST CHANGE WAS
TO DELAY THE IMPACT OF THE COASTAL LOW FOR EARLY NEXT WEEK TO
SUNDAY NIGHT/MONDAY (SHOULD BE DRY BEFORE THEN). LOOKS LIKE IT
WILL BE COLD ENOUGH FOR A LIGHT SNOW AT MOST LOCATIONS (COASTAL
LOW CURRENTLY FORECAST TOO FAR S FOR ANYTHING MORE THAN THAT)

ECMWF/GFS DIVERGE AFTER THAT IN TERMS OF TIMING SYSTEMS (THOUGH
DO AGREE ON A WARMER SOLUTION THAN THE 12Z MODELS) SO BASICALLY
HAVE PUT IN SLIGHT CHANCE POPS MONDAY/TUESDAY AND TRENDED
TEMPERATURES UPWARDS (THOUGH NOT AS WARM AS 00Z GUIDANCE SUGGESTS
TO HELP GUARD AGAINST ANY FLIP-FLOPS WITH FUTURE RUNS).

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
STILL CURRENTLY SNOWING AT KSWF AND CHANGE TO RAIN APPEARS
IMMINENT...BUT HAVE LEFT 3-HR TRANSITIONAL PERIOD OF FREEZING
RAIN/SLEET IN FOR THE TIME BEING UNTIL MORNING SFC OBS PROVE
OTHERWISE. OTHERWISE...HEAVY RAIN WITH IFR/LIFR CONDITIONS...STRONG
E-SE WINDS AND LLWS WILL ALL BE PROBLEMS TODAY AS COASTAL LOW
PRESSURE NEAR CHESAPEAKE BAY HEADS NORTHEAST TODAY AND CROSSES LONG
ISLAND THIS AFTERNOON. STILL CANNOT RULE OUT A RUMBLE OF THUNDER AT
KISP/KGON EARLY THIS AFTERNOON AS THE SFC LOW CROSSES LONG ISLAND...
BUT WITH NLDN SHOWING STRIKES WELL E OF THE SOUTHERN VA AND NC
COASTS ATTM...PROBABILITY OF THUNDER APPEARS TOO LOW TO MERIT
TAF MENTION.

IFR/LIFR LIKELY TO PERSIST INTO THIS EVENING UNTIL AFTER COLD FROPA
THIS EVENING. FROPA MAY BE ACCOMPANIED BY A RUMBLE OF THUNDER...AND
FOLLOWED BY STRONG WSW WINDS.

OUTLOOK 12Z THU THROUGH SUNDAY...
THU-FRI...VFR WITH GUSTY W WINDS.
FRI NIGHT-SAT...VFR WITH DIMINISHING WINDS.
SUN...SUB-VFR POSSIBLE.

&&

.MARINE...
GALE WARNING REMAINS UNCHANGED. THERE WILL LIKELY BE A LULL IN THE
WINDS FROM AROUND MIDDAY THROUGH THIS EARLY EVENING AS A SECONDARY
LOW PRESSURE CENTER PASSES THROUGH THE WATERS. BEHIND THE
STORM...HIGH PRESSURE BUILDS IN AND THE PRESSURE GRADIENT RE-
TIGHTENS WITH A GUSTY WESTERLY FLOW THIS EVENING. FORECAST
SOUNDINGS SHOW THE BOUNDARY LAYER WELL-MIXED FOR SEVERAL HOURS.
GALE WARNING WILL PROBABLY NEED TO BE EXTENDED INTO THURSDAY
NIGHT ACROSS THE OCEAN ZONES. WILL LET LATER SHIFTS REASSESS THIS.

SEAS EXPECTED TO BUILD UP INTO THE 10-15 FT RANGE TODAY. ALTHOUGH
WAVES IN THE SURF ZONE MAY APPROACH 8 FT ALONG THE SOUTH SHORE OF
LONG ISLAND...DOMINANT WAVE PERIOD IS FORECAST TO REMAIN BELOW 10
SECONDS AS WINDS SHIFT OFFSHORE THIS AFTERNOON. WILL THEREFORE
HOLD OFF ON ISSUING A HIGH SURF ADVISORY.

THE PROLONGED TIGHT PRESSURE GRADIENT SHOULD HAVE WINDS AT LEAST
UP TO SMALL CRAFT ADVISORY LEVELS THROUGH FRIDAY NIGHT. WINDS AND
SEAS THEN DIMINISH THROUGH THE DAY ON SATURDAY WITH THE CENTER OF
THE BUILDING HIGH CLOSER TO THE EASTERN SEABOARD. A COASTAL STORM
MAY BUILD WINDS AND SEAS AGAIN SATURDAY NIGHT INTO SUNDAY.

&&

.HYDROLOGY...
2 TO 2.5 INCHES LIQUID/LIQUID EQUIVALENT PRECIPITATION IS FORECAST
FOR TUESDAY NIGHT THROUGH WEDNESDAY...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. WHILE THE MAIN IMPACT IS EXPECTED TO BE URBAN/SMALL STREAM
FLOODING...IT COULD BE WIDESPREAD ENOUGH TO HAVE SIGNIFICANT IMPACT
ON THE MORNING RUSH. THE FLASH FLOOD WATCH HAS BEEN CONTINUED AS
A RESULT.

THOUGHT ABOUT CANCELING OVER THE INTERIOR WITH NOW MORE SNOW/ICE
EXPECTED...BUT WITH POTENTIAL FOR BANDING...ESPECIALLY ON TOP OF
ICED OVER SNOW PACK...AM NOT COMPLETELY CONVINCED FLOOD THREAT IS
LOW ENOUGH TO WARRANT DROPPING THE WATCH OVER THE INTERIOR AT THIS
TIME.

QPF AMOUNTS SHOULD BE MAXIMIZED DURING THE 5AM TO 11AM TIME FRAME.
0.5 TO 1.0 INCH PER HOUR RATES ARE POSSIBLE DURING THIS PERIOD.

&&

.TIDES/COASTAL FLOODING...
BASED ON LATEST TRENDS...IT APPEARS ONLY FAR WESTERN LONG ISLAND
SOUND MAY JUST TOUCH MINOR COASTAL FLOODING WITH THE HIGH TIDE
CYCLE OCCURRING EARLY THIS MORNING. DONT THINK MINOR COASTAL
FLOODING WILL BE WIDESPREAD ENOUGH TO WARRANT AN ADVISORY.

WINDS WILL DIMINISH AS THEY SHIFT INTO AN OFFSHORE DIRECTION BEFORE
THE HIGH TIDE CYCLE THIS AFTERNOON. GUIDANCE DOES NOT INDICATE
MINOR COASTAL FLOODING WITH THIS TIDE CYCLE...AND PILING FROM THIS
MORNINGS CYCLE PROBABLY WONT BE A CONCERN.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR CTZ009>012.
     WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY FOR
     CTZ009>012.
     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR CTZ005>012.
     WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR CTZ005>008.
NY...WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR NYZ071>081.
     WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY FOR
     NYZ071>081.
     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ067>081.
     WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NYZ069-070.
     WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     NYZ067-068.
NJ...WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR NJZ006.
     WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY FOR
     NJZ005-006-011.
     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NJZ002>006-011.
     WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NJZ002>004.
MARINE...GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-340-
     345-350-353-355.

&&

PUBLIC/HYDROLOGY...MALOIT
AVIATION...GOODMAN
MARINE AND TIDES/COASTAL FLOODING...JC
Hazardous weather outlook, Dec 9, 6:35 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
635 AM EST WED DEC 9 2009

CTZ005>008-NJZ002>004-NYZ069-070-101145-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ROCKLAND-
NORTHERN WESTCHESTER-
635 AM EST WED DEC 9 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ067-101145-
ORANGE-
635 AM EST WED DEC 9 2009

...WINTER STORM WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ068-101145-
PUTNAM-
635 AM EST WED DEC 9 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NJZ006-NYZ071>081-101145-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
635 AM EST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ005-011-101145-
ESSEX-UNION-
635 AM EST WED DEC 9 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-101145-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
635 AM EST WED DEC 9 2009

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Dec 9, 2:24 AM EST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
224 AM EST WED DEC 9 2009

CTZ009>011-NJZ003-004-NYZ071>073-076>078-080-090930-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-BERGEN-
EASTERN PASSAIC-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
QUEENS-NASSAU-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
224 AM EST WED DEC 9 2009

SNOW HAS SPREAD INTO THE NORTHERN HALF OF NEW YORK CITY...NEARBY
PORTIONS OF NORTHEAST NEW JERSEY...SOUTHERN WESTCHESTER COUNTY AND
NEARBY PORTIONS OF COASTAL CONNECTICUT. A SLUSHY COATING OF
ACCUMULATION IS POSSIBLE ON SOME ROADWAYS...CAUSING LOCALLY
HAZARDOUS DRIVING CONDITIONS. A STRENGTHENING EASTERLY FLOW SHOULD
EVENTUALLY BRING WARMER AIR AND A CHANGE TO RAIN AFTER 4 AM.

NYZ079-081-090930-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
224 AM EST WED DEC 9 2009

RAIN MOVING INTO THE AREA WILL QUICKLY CHANGE TO LIGHT SNOW.
A SLUSHY COATING OF ACCUMULATION IS POSSIBLE ON SOME ROADWAYS...
CAUSING LOCALLY HAZARDOUS DRIVING CONDITIONS. A STRENGTHENING
EASTERLY FLOW SHOULD EVENTUALLY BRING WARMER AIR AND A CHANGE TO
RAIN AFTER 4 AM.

CTZ005-006-NJZ002-NYZ067>070-090930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
224 AM EST WED DEC 9 2009

RADAR SHOWED BANDS OF MODERATE SNOW MOVING NORTHEAST FROM THE
LOWER HUDSON VALLEY INTO INTERIOR SOUTHWEST CONNECTICUT...WITH
BRIEF SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR LIKELY.
TOTAL ACCUMULATION THROUGH 430 AM SHOULD ALSO RANGE FROM 1 TO 2
INCHES...WITH LOCAL AMOUNTS OF 3 TO 4 INCHES POSSIBLE IN ORANGE
AND WESTERN PASSAIC COUNTIES. ROADWAYS WILL BE
HAZARDOUS OVERNIGHT.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:44 AM ESTWind AdvisoryOKXBronx, Kings, New York, Richmond, Suffolk, Westchester17 hr
Dec 9, 11:14 AM ESTCoastal Flood AdvisoryOKXKings, New York, Richmond, Suffolk2 hr
Dec 9, 3:33 PM ESTGale WatchOKX13 hr
Dec 9, 3:33 PM ESTLow Water AdvisoryOKX13 hr

Nearby

Winter Storm Warnings in New York, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.